MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 700 CX; PROSTHESIS, PENIS, INFLATABLE

BOSTON SCIENTIFIC CORPORATION AMS 700 CX; PROSTHESIS, PENIS, INFLATABLE
Model Number 72404272
Medical Device Problem Codes Mechanical Problem (1384); Material Puncture/Hole (1504); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Udi field (d4) concomitant product udi for pump is (b)(4).Udi field (d4) concomitant product udi for reservoir is (b)(4).
 
Event or Problem Description
It was reported that a patient with an inflatable penile prosthesis (ipp) presented with a nonfunctioning device.A revision surgery was performed, during which the physician confirmed that a tear was found in the cylinder.The device was explanted and replaced.There were no patient complications.
 
Additional Manufacturer Narrative
Udi field (d4) concomitant product udi for pump is (b)(4).Udi field (d4) concomitant product udi for reservoir is (b)(4).Upon receipt at the quality assurance laboratory, the returned components underwent a comprehensive evaluation, including microscopic inspection, leakage testing, and functional testing.Under microscopic observation, contamination (bodily fluid) was found within the ms pump.The ms pump passed the leak test.The first cylinder revealed a hole in the proximal end from a sharp instrument, wear at folds in the proximal, middle, and distal ends, and a leak from the sharp instrument in the proximal end.The second cylinder exhibited a hole at the corner of a fold, a torn outer sleeve in the middle, wear at folds in the proximal, middle, and distal ends, and it passed the leakage test.The spherical reservoir had a hole at the corner of a fold from wear in the shell and a leak at the corner of a fold in the shell.Based on the information available and analysis results, the allegations of cylinder hole/perforation were most likely determined to be a hole at the corner of a fold/tear in outer cylinder sleeve from wear from the test performed.The hole in the outer cylinder sleeve did not result in a cylinder leak.The sharp instrument damage on first cylinder probably occurred during the explant surgery and will be considered a secondary failure.The evidence from the product record review did not identify a potential product quality issue or new patient harm.Therefore, it can be concluded that the hole at the corner of a fold in second cylinder was the most probable cause of the event, a conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description

Brand Name
AMS 700 CX
Common Device Name
PROSTHESIS, PENIS, INFLATABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key23069694
Report Number2124215-2025-64825
Device Sequence Number4645532
Product Code JCW
UDI-Device Identifier00878953003795
UDI-Public(01)00878953003795(17)200608(10)938819002
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/08/2020
Device Model Number72404272
Device Catalogue Number72404272
Device Lot Number0938819002
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2025
Supplement Date Received by Manufacturer10/14/2025
Initial Report FDA Received Date09/16/2025
Supplement Report FDA Received Date11/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PUMP LOT 0136557003, UPN 72404310; PUMP LOT 0136557003, UPN 72404310; RESERVOIR LOT 0144009016, UPN 72404161; RESERVOIR LOT 0144009016, UPN 72404161
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age71 YR
Patient SexMale